U.S. doctors online nowAsk doctors free
Bossier City, LA
A 26-year-old female asked:

My son just recently developed a rash all over his body. he just finished antibiotics for strep throat two days ago. is this normal?

4 doctor answers8 doctors weighed in
Dr. Philip Rosenblum
Family Medicine 28 years experience
Sounds like allergy: It sounds like your son may have developed an allergy to the antibiotic. You should go back to the doctor to confirm this. Although antihistamines like Benadryl (diphenhydramine) or zyrtec will help with itching, symptoms like wheezing, difficulty breathing, swallowing trouble or swelling in the face or mouth are very concerning and should be addressed by a doctor right away.
Dr. Yash Khanna
Family Medicine 57 years experience
Allergic Rash: I think your on is probabely has allergic rash due to antibiotcs.You should check with your pediatrician asap, so that it can be confirmed and it goes in his record that he is allergic to the antibiotic he was prescribed, so that he is not prescribed the same again.
Dr. Vance Harris
Family Medicine 37 years experience
Possible mononucleos: It could be that he has developed and allergy to the antibiotic he was treated with. If he was on penicillin or Amoxicillin you can get a significant rash if you have mononucleosis when treated. That does occasionally happen. Check with your dr.
Dr. Randy Sussmane Stubbs
Sleep Medicine 35 years experience
Rash: I agree allergy is on the list of issues. However if he got Amoxicillin and had a viral illness rather than a bacterial one, the rash is not allergic. Further the rash might be related to the strep throat, in the form of a sandpaper texture suggesting scarletina.
Dr. Marybeth Lambe
Travel Medicine 45 years experience
The rash from Scarlet fever usually occurs within 1-2 days of onset of fever and sore throat but this rash sounds like it came on much later so perhaps not likely. Besides the sandpaper texture of the scarlet fever rash (like a bad faint sunburn with bumps), other clues to scarlet fever are "Pastia's lines" which are bright red lines in the creases of underarms and groin, paleness circling the lips, and peeling around tips of fingers, toes, and groin. Sometimes the tongue is swollen and red like a strawberry and there can be brief red spots on the roof of the mouth
Mar 12, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.